Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 31, 2005, 1:27 PM CST for Williamson County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2005, 1:27 PM CST (19:27 UTC)
- Expired
- Oct 31, 2005, 2:15 PM CST
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 11:25 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 311927 SVREWX TXC491-312015- /O.NEW.KEWX.SV.W.0210.051031T1927Z-051031T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 127 PM CST MON OCT 31 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... WILLIAMSON * UNTIL 215 PM CST * AT 118 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GEORGETOWN...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WEIR...BARTLETT...GRANGER... TAYLOR...GRANGER DAM AND THRALL. LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730 $$
4 follow-up statements
000 WWUS54 KEWX 311934 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 133 PM CST MON OCT 31 2005 TXC491-312015- /O.CON.KEWX.SV.W.0210.000000T0000Z-051031T2015Z/ WILLIAMSON TX- 133 PM CST MON OCT 31 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR WILLIAMSON COUNTY... AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEIR...OR ABOUT 7 MILES EAST OF GEORGETOWN...MOVING EAST AT 25 MPH. THREE QUARTER INCH DIAMETER HAIL WAS REPORTED AT 123 PM 5 MILES WEST OF GEORGETOWN. OTHER LOCATIONS IN THE WARNING INCLUDE BARTLETT...GRANGER...TAYLOR... GRANGER DAM AND THRALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730 $$
000 WWUS54 KEWX 311944 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 144 PM CST MON OCT 31 2005 TXC491-312015- /O.CON.KEWX.SV.W.0210.000000T0000Z-051031T2015Z/ WILLIAMSON TX- 144 PM CST MON OCT 31 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR WILLIAMSON COUNTY... AT 136 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANGER...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE TAYLOR...GRANGER DAM AND THRALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730 $$
000 WWUS54 KEWX 311958 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 158 PM CST MON OCT 31 2005 TXC491-312015- /O.CON.KEWX.SV.W.0210.000000T0000Z-051031T2015Z/ WILLIAMSON TX- 158 PM CST MON OCT 31 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR WILLIAMSON COUNTY... AT 154 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THRALL...OR ABOUT NEAR TAYLOR...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HAIL UP TO THREE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED 3 MILES SOUTHWEST OF TAYLOR WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730 $$
000 WWUS54 KEWX 312014 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 213 PM CST MON OCT 31 2005 TXC491-312023- /O.EXP.KEWX.SV.W.0210.000000T0000Z-051031T2015Z/ WILLIAMSON TX- 213 PM CST MON OCT 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY EXPIRES AT 215 PM CST... THE THUNDERSTORM IS NOW LOCATED OVER EXTREME EASTERN WILLIAMSON COUNTY AND HAS WEAKENED BELOW SEVERE LIMITS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3090 9781 3064 9800 3050 9722 3075 9730 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:33 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 31, 10:33 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1033 AM CST MON OCT 31 2005 .UPDATE...COLD FRONT CURRENTLY JUST SOUTH OF A STEPHENVILLE..BROWNWOOD.. SAN ANGELO LINE MOVING SOUTHEAST ABOUT 20 KTS. SQUALL LINE CONTINUES TO DEVELOP SOUTHWEST ALONG THE FRONT. MID TO UPPER 60S DEWPOINTS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS COMBINED WITH SOUTHERLY FLOW OF 10 TO 15 KTS WILL BE ENOUGH TO BUILD STORMS MORE TO THE SOUTHWEST ALONG THE FRONT AS IT ENTERS SOUTH CENTRAL TEXAS LATER THIS AFTERNOON. WILL MAINTAIN SEVERE POTENTIAL FOR THE AFTERNOON. CURRENT FORECAST ADVERTISES SCENARIO WELL SO NO UPDATE WILL BE ISSUED AT THE PRESENT TIME. && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 02/13
Hazardous weather outlook, Oct 31, 5:41 AM CST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CST MON OCT 31 2005 TXZ171>173-183>194-202>209-217>225-228-011145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 541 AM CST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL COMBINE TO PRODUCE SHOWERS THIS MORNING...AND A LINE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS. LARGE HAIL IS POSSIBLE...BUT DAMAGING WINDS ARE THE MAIN THREAT. THE PRIMARY THREAT AREA IS ALONG AND NORTH OF INTERSTATE 10... INCLUDING THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST LIKELY TIME FOR SEVERE STORMS TO OCCUR IS BETWEEN 2 AND 8 PM THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 12:09 PM CST | Severe Thunderstorm Warning | EWX | Llano | 51 min |
| Oct 31, 12:24 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 21 min |
| Oct 31, 1:08 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 22 min |
| Oct 31, 2:06 PM CST | Severe Thunderstorm Warning | EWX | Kendall | 39 min |
| Oct 31, 2:29 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 46 min |
| Oct 31, 3:01 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.